Alert archive / California / Wind Advisories in 2014
Wind Advisory 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 30, 2014, 2:12 PM PST for Los Angeles County, California. It took effect at Jan 31, 2014, 12:00 PM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 2:12 PM PST (22:12 UTC)
- In effect from
- Jan 31, 2014, 12:00 PM PST
- Expired
- Feb 1, 2014, 3:00 PM PST
- In force
- 27 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020 WWUS76 KLOX 302212 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 212 PM PST THU JAN 30 2014 ...GUSTY WINDS TO DEVELOP ACROSS PORTIONS OF SOUTHWEST CALIFORNIA... .A WEAK WEATHER SYSTEM MOVING OVER THE AREA TODAY WILL CREATE GUSTY SOUTHWEST WINDS ACROSS THE ANTELOPE VALLEY THROUGH EARLY THIS EVENING. WINDS WILL THEN SHIFT TO THE NORTHWEST AS THE FRONT MOVES PASS THE REGION. THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT SANTA BARBARA SOUTH COAST WILL EXPERIENCE GUSTY NORTHWEST TO NORTH WINDS THIS AFTERNOON THROUGH FRIDAY MORNING. ADVISORY LEVEL WINDS MAY RETURN TO THESE AREAS FRIDAY EVENING AS WELL. ON FRIDAY AFTERNOON...STRONG NORTHWEST WINDS WILL DEVELOP OVER THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS...ESPECIALLY THROUGH THE INTERSTATE 5 CORRIDOR AND CONTINUE OVERNIGHT. THESE WINDS WILL FILTER DOWN INTO THE SANTA CLARITA VALLEY FRIDAY EVENING AND POSSIBLY PARTS OF THE NORTHERN SAN FERNANDO VALLEY. CAZ053-054-310615- /O.NEW.KLOX.WI.Y.0008.140131T2000Z-140201T1400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 212 PM PST THU JAN 30 2014 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO 6 AM PST SATURDAY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR FRIDAY EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-310615- /O.NEW.KLOX.WI.Y.0008.140201T0000Z-140201T1400Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 212 PM PST THU JAN 30 2014 ...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 6 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 6 AM PST SATURDAY. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. STRONGEST FRIDAY EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-310500- /O.CON.KLOX.WI.Y.0007.000000T0000Z-140131T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 212 PM PST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS UP TO 50 MPH IN THE FOOTHILL AREAS SUCH AS LAKE PALMDALE AND POPPY PARK. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION AND BE PREPARED FOR SUDDEN CROSS WINDS. && $$ CAZ039-052-310615- /O.CON.KLOX.WI.Y.0007.000000T0000Z-140131T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 212 PM PST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WINDS...NORTHWEST 15 TO 25 WITH GUSTS UP TO 45 MPH. STRONGEST BELOW PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192... ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION AND BE PREPARED FOR SUDDEN CROSS WINDS. && $$ MW
7 follow-up statements
492 WWUS76 KLOX 310404 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 804 PM PST THU JAN 30 2014 ...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA... .GUSTY NORTHWEST WINDS WILL AFFECT THE SANTA BARBARA COUNTY MOUNTAINS OVERNIGHT INTO EARLY FRIDAY MORNING. ADVISORY LEVEL WINDS MAY RETURN TO THESE AREAS FRIDAY EVENING AS WELL. ON FRIDAY AFTERNOON...STRONG NORTHWEST WINDS WILL DEVELOP OVER THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS...ESPECIALLY THROUGH THE INTERSTATE 5 CORRIDOR AND CONTINUE OVERNIGHT. THESE WINDS WILL FILTER DOWN INTO THE SANTA CLARITA VALLEY FRIDAY EVENING AND POSSIBLY PARTS OF THE NORTHERN SAN FERNANDO VALLEY. CAZ039-310515- /O.CAN.KLOX.WI.Y.0007.000000T0000Z-140131T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 804 PM PST THU JAN 30 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED TONIGHT FOR THE SANTA BARBARA COUNTY SOUTH COAST. AS A RESULT...THE WIND ADVISORY FOR THIS AREA HAS BEEN CANCELLED. $$ CAZ059-310515- /O.CAN.KLOX.WI.Y.0007.000000T0000Z-140131T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 804 PM PST THU JAN 30 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS IN THE ANTELOPE VALLEY THIS EVENING. AS A RESULT...THE WIND ADVISORY FOR THIS AREA HAS BEEN CANCELLED. $$ CAZ052-311300- /O.CON.KLOX.WI.Y.0007.000000T0000Z-140131T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 804 PM PST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WINDS...NORTHWEST 15 TO 25 WITH GUSTS UP TO 45 MPH. STRONGEST BELOW PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAY 101 THROUGH GAVIOTA PASS AND HIGHWAY 154 THROUGH SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION AND BE PREPARED FOR SUDDEN CROSS WINDS. && $$ CAZ053-054-311300- /O.CON.KLOX.WI.Y.0008.140131T2000Z-140201T1400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 804 PM PST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 6 AM PST SATURDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR FRIDAY EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-311300- /O.CON.KLOX.WI.Y.0008.140201T0000Z-140201T1400Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 804 PM PST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 6 AM PST SATURDAY... * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. STRONGEST FRIDAY EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
653 WWUS76 KLOX 311215 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 415 AM PST FRI JAN 31 2014 ...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA... ..GUSTY NORTHWEST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA COUNTY AND LOS ANGELES COUNTY EXCLUDING THE SANTA MONICA RANGE THIS AFTERNOON THROUGH LATE TONIGHT. WINDS WILL BE STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. SOME GUSTY WINDS WILL AFFECT THE SANTA YNEZ RANGE AND THE SOUTH COAST OF SANTA BARBARA BELOW PASSES AND CANYONS THIS MORNING...BUT WINDS WILL LIKELY REMAIN BELOW ADVISORY LEVELS IN MOST AREAS. CAZ052-311315- /O.CAN.KLOX.WI.Y.0007.000000T0000Z-140131T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 415 AM PST FRI JAN 31 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THIS MORNING. HOWEVER...AREAS OF NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH MID MORNING. $$ CAZ088-311315- /O.CAN.KLOX.WI.Y.0008.140201T0000Z-140201T1400Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 415 AM PST FRI JAN 31 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS ARE NOW EXPECTED TO REMAIN BELOW ADVISORY LEVELS. HOWEVER...AREAS OF NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED LATE THIS AFTERNOON THROUGH LATE TONIGHT. $$ CAZ053-054-312015- /O.CON.KLOX.WI.Y.0008.140131T2000Z-140201T1400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 415 AM PST FRI JAN 31 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PST SATURDAY... * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. WINDS WILL BE STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR THIS EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ DB/CK
340 WWUS76 KLOX 312000 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1200 PM PST FRI JAN 31 2014 ...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA... ..GUSTY NORTHWEST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA COUNTY AND LOS ANGELES COUNTY EXCLUDING THE SANTA MONICA RANGE THIS AFTERNOON THROUGH LATE TONIGHT. WINDS WILL BE STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. SOME GUSTY WINDS WILL AFFECT THE SANTA YNEZ RANGE AND THE SOUTH COAST OF SANTA BARBARA BELOW PASSES AND CANYONS THIS MORNING... BUT WINDS WILL LIKELY REMAIN BELOW ADVISORY LEVELS IN MOST AREAS. CAZ053-054-010400- /O.CON.KLOX.WI.Y.0008.000000T0000Z-140201T1400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1200 PM PST FRI JAN 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY... * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ JLD
530 WWUS76 KLOX 010348 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 748 PM PST FRI JAN 31 2014 ...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA... ..GUSTY NORTHWEST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA COUNTY AND LOS ANGELES COUNTY EXCLUDING THE SANTA MONICA RANGE THROUGH LATE TONIGHT. WINDS WILL BE STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. CAZ053-054-011400- /O.CON.KLOX.WI.Y.0008.000000T0000Z-140201T1400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 748 PM PST FRI JAN 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY... * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH... STRONGEST ALONG THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
774 WWUS76 KLOX 011207 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 407 AM PST SAT FEB 1 2014 ...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA... ..GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA COUNTY AND LOS ANGELES COUNTY INCLUDING THE SANTA MONICA RANGE THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL DIMINISH BY LATE AFTERNOON. CAZ046-012015- /O.EXB.KLOX.WI.Y.0008.000000T0000Z-140201T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 407 AM PST SAT FEB 1 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT WILL BE AFFECTED BY GUSTY WINDS INCLUDE KANAN...MALIBU CANYON...TOPANGA...AND DECKER CANYON ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-012015- /O.EXT.KLOX.WI.Y.0008.000000T0000Z-140201T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 407 AM PST SAT FEB 1 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT WILL BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ DB/CK
207 WWUS76 KLOX 011956 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1156 AM PST SAT FEB 1 2014 ...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA... ..GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA COUNTY AND LOS ANGELES COUNTY INCLUDING THE SANTA MONICA RANGE THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL DIMINISH BY LATE AFTERNOON. CAZ046-053-054-012300- /O.CON.KLOX.WI.Y.0008.000000T0000Z-140201T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 1156 AM PST SAT FEB 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT WILL BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
431 WWUS76 KLOX 012241 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 241 PM PST SAT FEB 1 2014 CAZ046-053-054-012345- /O.EXP.KLOX.WI.Y.0008.000000T0000Z-140201T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 241 PM PST SAT FEB 1 2014 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... WINDS HAVE FALLEN TO BELOW ADVISORY LEVELS...HOWEVER INFREQUENT GUSTS TO 40 MPH ARE POSSIBLE NEAR TOPANGA CANYON THROUGH LATER THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 30, 1:25 PM PST, 47 minutes earlier.
Area forecast discussion, Jan 30, 1:25 PM PST, 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 125 PM PST THU JAN 30 2014 .SYNOPSIS... A WEATHER SYSTEM WILL BRING BREEZY WINDS AND POSSIBLE PRECIPITATION INTO EARLY FRIDAY...WITH BELOW NORMAL TEMPERATURES INTO THE WEEKEND. A SECOND SYSTEM WILL APPROACH ON SUNDAY FOR POSSIBLE PRECIPITATION INTO EARLY MONDAY. DRY WEATHER EXPECTED NEXT WEEK WITH NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES. && .SHORT TERM (TODAY-SUN)...VERY WEAK FRONT LIMPING ALONG AS IT PASSES THROUGH THE AREA TODAY. RAINFALL HAS STRUGGLED TO EVEN REGISTER IN THE RAIN GAUGES WITH JUST A FEW HUNDREDTHS REPORTED IN SLO COUNTY AND LESS TO THE SOUTH. WILL LEAVE IN OUR SLIGHT CHANCE POPS THROUGH THE EVENING IF FOR NO OTHER REASON JUST BECAUSE SOME HYDROMETEOR MIGHT ACTUALLY FALL FROM THE SKY AND LAND ON SOMETHING, THOUGH IN REALITY THE CHANCES OF TIPPING ANY RAIN BUCKETS IS MUCH CLOSER TO ZERO. SO REALLY A NON-EVENT FOR OUR AREA TODAY. MAIN THING WAS TO USHER IN MUCH COOLER AIR AS HIGHS TODAY WERE A SOLID 10-20 DEGREES BELOW WED LEVELS. THE ONE AREA THAT MIGHT ACTUALLY SEE MORE THAN FEW HUNDREDTHS COULD BE THE NRN VENTURA COUNTY MOUNTAINS NEAR THE KERN COUNTY LINE LATER TONIGHT AND AREAS AROUND THE GRAPEVINE. THE COMBINATION OF INCREASING NORTHWEST FLOW AND MOISTURE BANKING UP AGAINST THE MTNS THERE SHOULD HELP INCREASE SHOWER COVERAGE FOR A FEW HOURS EITHER SIDE OF SUNRISE. COLD AIR BEHIND THE FRONT WILL LOWER SNOW LEVELS TO AROUND 5000 FT, SO PROBABLY NOT AN ISSUE FOR INTERSTATE 5, BUT THERE COULD BE AN INCH OR SO OF ACCUMULATION ON THE MTNS SURROUNDING THE HIGHWAY. WINDS STARTING TO PICK UP IN THE ANTELOPE VALLEY AND THE USUAL SUSPECTS ARE BLOWING AT ADVISORY LEVELS. THE NORTHWEST PUSH TONIGHT WAS NOT AS STRONG AS MODELS HAD INDICATED YESTERDAY SO AM HOLDING OFF ISSUING A GRAPEVINE WIND ADVISORY FOR TONIGHT. I SUSPECT PLACES LIKE WHITAKER PEAK WILL SEE GUSTS IN THE 40S OR CLOSE TO 50 MPH BUT THE VAST MAJORITY OF THE AREA SHOULD REMAIN BELOW ADVISORY LEVELS. A SIMILAR SITUATION FOR SRN SBA COUNTY THOUGH CRITERIA IS LOWER THERE AND I SUSPECT WE'LL SEE MANY OF THE FAVORED CANYONS GETTING GUSTS INTO THE 30S THIS EVENING. THE NORTHWEST WIND PUSH LOOKS MUCH MORE IMPRESSIVE FRIDAY NIGHT INTO EARLY SATURDAY WHEN MODELS ARE NOW SHOWING EASILY ADVISORY LEVEL WINDS AND PERHAPS BORDERLINE WARNING LEVEL IN THE FAVORED GRAPEVINE AREA LOCATIONS. MAY EVEN GET SOME NEAR ADVISORY LEVEL WINDS IN THE SANTA CLARITA AND NRN SFV VALLEYS AS WELL. ALSO WINDY IN SRN SBA COUNTY SO WILL LIKELY NEED ANOTHER ROUND OF WIND ADVISORIES THERE. COOL WEATHER TO CONTINUE FRI-SAT UNDER PARTLY CLOUDY SKIES AS A DRY TROF MOVES THROUGH THE AREA. HIGHS MOSTLY IN THE 60S FOR LOWER ELEVATIONS AND CHILLY AT NIGHT. THE SUNDAY WEATHER SYSTEM STILL A BIT PERPLEXING. THE GFS AND ESPECIALLY THE NAM ARE FAVORING A FURTHER WEST TRAJECTORY AND MOSTLY OVER WATER WHILE THE ECMWF AND GEM MODELS ARE EAST ENOUGH TO AT LEAST BRING US SOME VERY LIGHT PRECIP. ONCE AGAIN THE LOW POPS SEEM SUFFICIENT FOR NOW SINCE MODELS CONTINUE TO BOUNCE AROUND WITH THE TRACK. HOWEVER, EVEN THE WETTEST MODELS SUGGEST A VERY LIGHT PRECIP EVENT AT BEST, MOSTLY UNDER A TENTH OF AN INCH, WHICH DOESN'T EVEN KEEP PACE WITH OUR DAILY AVERAGE RAINFALL. DOWNTOWN LA IS NOW ON DAY 42 WITHOUT MEASURABLE RAINFALL. .LONG TERM (MON-THU)...DRY WEATHER EXPECTED THROUGH NEXT WEEK BUT TEMPS STILL BELOW NORMAL. HEIGHTS DO SLOWLY RISE THROUGH TUESDAY BUT THEN A WEAK UPPER LEVEL SYSTEM BRINGS COOLER AIR INTO THE AREA WED/THU BUT NO PRECIP. COULD BE SOME PERIODS OF GUSTY NORTHWEST WINDS AT TIMES, ESPECIALLY AT HIGHER ELEVATIONS AND IN SRN SBA COUNTY. && .AVIATION...30/1800Z. LOWER TO MODERATE CONFIDENCE IN 18Z TAFS. A WEAK FRONT WILL BRING ISOLATED SHOWERS TO THE AREA THROUGH THIS AFTERNOON ALTHOUGH THERE IS A 20% CHANCE SHOWERS WILL LINGER INTO THE EVENING...ESPECIALLY S OF PT CONCEPTION. MVFR CIGS EXPECTED TO LIFT TO VFR THROUGH THE DAY...WITH A LOWER CONFIDENCE FORECAST OF MVFR CIGS RETURNING DURING THE EVENING. LLWS EXPECTED TO AFFECT THE SBA SOUTH COAST AND MOUNTAINS. KLAX...LOW CONFIDENCE IN THE 18Z TAF. THERE IS A 30 PERCENT CHANCE THAT CONDS WILL IMPROVE TO VFR FOR A FEW HOURS BETWEEN 18Z AND 01Z. PERIODIC LIGHT SHOWERS WILL BE POSSIBLE BETWEEN 20Z-06Z...AND CIGS/VSBY MAY BRIEFLY LOWER AS THESE SHOWERS OCCUR. 30% CHANCE MVFR CIGS WILL RISE TO VFR EARLIER THAN 16Z FRI. KBUR...LOW CONFIDENCE IN THE 18Z TAF. THERE IS A 20 TO 30 PERCENT CHANCE THAT CONDS WILL IMPROVE TO VFR FOR A FEW HOURS BETWEEN 18Z AND 01Z. PERIODIC SHOWERS MAY BRIEFLY LOWER CIGS/VSBY BETWEEN 20Z-06Z. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MW AVIATION...SMITH SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 30, 6:00 AM PST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST THU JAN 30 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-311400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST THU JAN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014. PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623. .DAY ONE... TODAY AND TONIGHT GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AS WELL AS THE ANTELOPE VALLEY THIS MORNING THROUGH THIS AFTERNOON. WINDS WILL THEN SHIFT TO THE WEST TO NORTH DIRECTION. THE SANTA BARBARA COUNTY MOUNTAINS AND SANTA BARBARA SOUTH COAST WILL ALSO BE AFFECTED WITH GUSTY NORTHWEST TO NORTH WINDS THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. A STRONG WEST SWELL WILL BRING ELEVATED SURF AND A HIGH RISK FOR DANGEROUS RIP CURRENTS TO LOS ANGELES AND VENTURA COUNTIES TODAY. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY ANOTHER STORM SYSTEM MIGHT MOVE ACROSS THE FORECAST SUNDAY AND SUNDAY NIGHT BRINGING A CHANCE OF SHOWERS. THIS SHOULD BE A COLDER STORM SYSTEM...WITH RELATIVELY LIGHT PRECIPITATION AMOUNTS. THERE COULD BE THE POTENTIAL FOR HAZARDOUS DRIVING CONDITIONS IN THE MOUNTAINS AND THE INTERSTATE 5 CORRIDOR SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.